Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 66, NWS State College, PA

June 7, 1995Cambria County, Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 7, 1995, 4:05 PM EDT for Cambria County, Clearfield County, Pennsylvania. It was in force for 55 min.

The area

The counties it named.

The facts

Issued
Jun 7, 1995, 4:05 PM EDT (20:05 UTC)
Expired
Jun 7, 1995, 5:00 PM EDT
In force
55 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Cambria County, PA, Clearfield County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1995-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1995-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
802 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KCTP 072004 RRA
SVRCTP
PAC021-033-072100-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT WED JUN 7 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  500 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN  PENNSYLVANIA
 
   ...CAMBRIA COUNTY...CLEARFIELD COUNTY
 
AT 4 PM EDT STATE COLLEGE DOPPLER WEATHER RADAR SHOWED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM JUST WEST OF DUBOIS SOUTHWEST TO THE
INDIANA PA AREA. THE STORMS ARE MOVING EAST AT ABOUT 25 MPH AND WILL
EXTEND FROM DUBOIS SOUTHWEST ACROSS BARNESBORO TO WEST OF JOHNSTOWN
AROUND 415 PM AND TO CLEARFIELD SOUTHWEST TO PORTAGE AFTER 430 PM.
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
DUNHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:54 AM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 7, 10:54 AM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1054 AM EDT WED JUN 7 1995

FORECASTS LOOK GOOD.  PIT RAOB PRETTY UNSTABLE WITH NEG LI AND B+
BETWEEN 1 AND 2 THSD THIS AFTERNOON.  WE/VE SEEN SPOTTY CONVECTION
ON THE 88D IN NORTHWEST AND SOUTHWEST...BUT SATL SEEMS TO INDICATE
SOME SUPPRESSION OF THE CONVECTION IN THE NORTHWEST WITH MAIN AREA
OF CONCERN ALONG THE SOUTHWESTERN COUNTIES.  NO GOOD BOUNDARY IN
EVIDENCE AHEAD OF THE CDFNT OVER THE UPPER LAKES...SO NOT EASY TO
PINPOINT LOCATION WHERE SIG CONVECTION WILL DEVELOP THIS AFTERNOON.

TED

In the hours before

Special weather statement, Jun 7, 11:08 AM EDT, 4 hours 57 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-072100-

SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT WED JUN 7 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS
THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH
OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO
EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTnER NETWORKS MAY NEED
TO BE ACTIVATED LATER TODAY.

THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF
THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS
AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING.

DUNHAM
Special weather statement, Jun 7, 11:10 AM EDT, 4 hours 55 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-072100-

SPECIAL WEATHER STATEMENT - THUNDERSTORM POTENTIAL OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1110 AM EDT WED JUN 7 1995

THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY SAYS
THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH
OF WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING AND INTO
EASTERN SECTIONS THIS EVENING. SKYWARN SPOTTER NETWORKS MAY NEED
TO BE ACTIVATED LATER TODAY.

THE RETURN OF WARM...HUMID WEATHER INCREASES THE THREAT OF
THUNDERSTORMS ACROSS WESTERN AND CENTRAL PENNSYLVANIA THIS
AFTERNOON SPREADING EASTERN SECTIONS THIS EVENING.

DUNHAM

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 3:30 PM EDTSevere Thunderstorm WarningCTPMcKean60 min
Jun 7, 4:19 PM EDTSevere Thunderstorm WarningCTPCameron, Potter56 min
Jun 7, 4:41 PM EDTSevere Thunderstorm WarningCTPBlair, Centre64 min
Jun 7, 4:52 PM EDTSevere Thunderstorm WarningCTPClinton68 min
Jun 7, 5:15 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga60 min
Jun 7, 5:17 PM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin58 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPSnyder, Union68 min
Jun 7, 5:52 PM EDTSevere Thunderstorm WarningCTPJuniata68 min
Jun 7, 6:03 PM EDTSevere Thunderstorm WarningCTPClinton27 min
Jun 7, 6:11 PM EDTSevere Thunderstorm WarningCTPPerry64 min
Jun 7, 6:15 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin60 min
Jun 7, 6:18 PM EDTSevere Thunderstorm WarningCTPLycoming, Tioga57 min
Jun 7, 7:05 PM EDTSevere Thunderstorm WarningCTPYork55 min
Jun 7, 7:30 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster60 min
Jun 7, 7:45 PM EDTSevere Thunderstorm WarningCTPLebanon45 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.